Thunderstorm Wind, Wichita
- When
- May 28, 12:22 AM CST
- Where
- Wichita County, (Sps)sheppard Afb
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.983, -98.500
Wind gust was measured by the KSPS ASOS.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 10:01 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1101 PM CDT SAT MAY 27 2006 .UPDATE... STORMS ARE NOW CONFINED TO THE SOUTHWESTERN PORTION OF THE AREA. WILL REMOVE POPS IN THE NORTHWEST... AND INCREASE POPS FOR SOME OF THE NORTH TEXAS COUNTIES AHEAD OF THE SMALL COMPLEX OF THUNDERSTORMS CURRENTLY OVER FOARD/KNOX COUNTIES. && .PREV DISCUSSION... (ISSUED 252 PM CDT SAT MAY 27 2006) DISCUSSION...DRYLINE AGAIN HAS BECOME ESTABLISHED OUT WEST THIS AFTN. ALTHOUGH DRYLINE LOOKS TO BE A BIT DIFFUSE...ESPECIALLY NRN PORTION...CU HAVE BEGUN TO DEVELOP ACROSS PARTS OF SW OK AND WRN N TX IN AREA OF SOMEWHAT BETTER CONVERGENCE. LAPS SHOWS CAPES OF 2000 TO 3000 J/KG WITH DIMINISHING CINH. IN ADDITION WEAK DISTURBANCE APCHG AREA MAY AID IN OVERCOMING CAP. THUS WILL INCLUDE LOW POPS FOR WRN SECS FIRST PD. SIMILAR SETUP EXPECTED FOR SUNDAY WITH DRYLINE POSSIBLY A BIT FRTHR EAST. WINDS WILL REMAIN FAIRLY STRONG TONIGHT AND AGAIN SUNDAY. COLD FRONT WILL NUDGE SWD INTO THE AREA MONDAY AS WRN UPR TROF MOVES NEWD INTO THE PLAINS. MODELS DIFFER ON TIMING OF THE FRONT WITH NAM FASTER THAN GFS. CONVERGENCE ALONG THE FRONT WITH INCREASING UPR SUPPORT SHOULD BE SUFFICIENT TO INITIATE TSTMS ALONG THE BNDRY. WILL CONTINUE WITH POPS INTO MID WEEK WITH FNT AND OR CONVECTIVE BOUNDARIES LINGERING IN THE AREA. WILL DRY FORECAST OUT LATTER PART OF THE WEEK WITH HIGHER AMPLITUDE UPR FLOW DEVELOPING AND LOW LVL RDGE SPREADING SWD OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 93 70 93 / 10 10 10 10 HOBART OK 71 95 71 95 / 10 10 10 20 WICHITA FALLS TX 73 95 72 95 / 20 10 10 10 GAGE OK 69 97 67 98 / 10 20 20 20 PONCA CITY OK 74 94 72 94 / 10 10 10 20 DURANT OK 74 92 74 92 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SAT MAY 27 2006
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS..
DISCUSSION...
A DRYLINE WILL BECOME BETTER DEFINED THIS AFTERNOON AND EVENING OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. STORMS MAY DEVELOP ON OR
NEAR THE DRYLINE LATE THIS AFTERNOON AND MOVE INTO FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS ACROSS
NORTHERN AND WESTERN OKLAHOMA. A WIND ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE SUNDAY. BETTER CHANCES
OF STORMS WILL EXIST OVER MUCH OF OKLAHOMA AND NORTH TEXAS FROM LATE
MONDAY THROUGH WEDNESDAY. SEVERE STORMS AND HEAVY RAIN WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMS/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1109 PM CDT SAT MAY 27 2006 TXZ087-280430- KNOX TX- 1109 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BENJAMIN AT 1109 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1118 PM CDT SAT MAY 27 2006 TXZ084-085-087-280430- WILBARGER TX-FOARD TX-KNOX TX- 1118 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...KNOX AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED ON THE FOARD-KNOX COUNTY LINE NORTHEAST OF GILLILAND AT 1118 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING. ANOTHER STRONG STORM WAS LOCATED 6 MILES WEST-SOUTHWEST OF BENJAMIN. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH BOTH STORMS. PEOPLE IN KNOX...SOUTHEASTERN FOARD AND SOUTHWESTERN WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1149 PM CDT SAT MAY 27 2006 TXZ085-087-088-280515- WILBARGER TX-KNOX TX-BAYLOR TX- 1149 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...KNOX AND WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF GRAYBACK TO VERA AT 1149 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KNOX...WILBARGER AND NORTHERN BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1223 AM CDT SUN MAY 28 2006 OKZ033-036-TXZ083-085-280600- HARMON OK-JACKSON OK-HARDEMAN TX-WILBARGER TX- 1223 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON...JACKSON AND WILBARGER COUNTIES. STRONG WINDS OF 45 TO 55 MPH WILL BE POSSIBLE ACROSS HARDEMAN AND WILBARGER COUNTIES IN TEXAS... AND JACKSON AND HARMON COUNTIES OF OKLAHOMA THROUGH 1 AM. AN AREA OF STRONG WINDS IS DEVELOPING BEHIND THE THUNDERSTORM COMPLEX CURRENTLY MOVING ACROSS WILBARGER... BAYLOR AND KNOX COUNTIES IN TEXAS. PEOPLE IN HARDEMAN...HARMON...JACKSON AND WILBARGER COUNTIES... INCLUDING THE CITIES OF ALTUS AND QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1251 AM CDT SUN MAY 28 2006 TXZ086-089-280615- WICHITA TX-ARCHER TX- 1251 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER THE EAST SIDE OF LAKE DIVERSION AT 1251 AM CDT...MOVING EAST-NORTHEAST AT 30 MPH. WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE. PEOPLE IN NORTHERN ARCHER AND SOUTHERN WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 120 AM CDT SUN MAY 28 2006 TXZ086-089-280640- WICHITA TX-ARCHER TX- 120 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELECTRA TO 4 MILES NORTHEAST OF KAMAY TO MANKINS AT 120 AM CDT...MOVING EAST-NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. ANOTHER STRENGTHENING THUNDERSTORM WAS LOCATED JUST WEST OF LAKESIDE CITY AND WILL MOVE INTO WICHITA FALLS. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 06:20 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gust was measured by the KSPS ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508059, 5508060.